Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 43, NWS Twin Cities, MN

September 23, 2010Scott County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Sep 23, 2010, 10:50 AM CDT for Scott County, Minnesota. It took effect at Sep 23, 2010, 4:48 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2010, 10:50 AM CDT (15:50 UTC)
In effect from
Sep 23, 2010, 4:48 PM CDT
Expired
Sep 23, 2010, 9:05 PM CDT
In force
4 hr
Issued by
NWS Twin Cities, MN
Flood severity
Major

County Scott County, MN

The radar

The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sand Creek near Jordan (SNCM5).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WGUS43 KMPX 231551
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 AM CDT THU SEP 23 2010

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  SAND CREEK AT JORDAN AFFECTING SCOTT COUNTY

.THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF 2.5 to 3.5 
INCHES OF RAIN THAT HAS FALLEN SINCE WEDNESDAY AFTERNOON AND ADDITIONAL
ONE TO 2 INCHES THROUGH FRIDAY MORNING. HEAVY RAINS COULD CAUSE RIVER 
LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER 
SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP 
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&&

MNC139-242150-
/O.NEW.KMPX.FL.W.0043.100923T2148Z-100925T1251Z/
/SNCM5.3.ER.100923T2148Z.100923T2300Z.100924T0051Z.NR/
1050 AM CDT THU SEP 23 2010

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAND CREEK AT JORDAN.
* FROM THIS AFTERNOON TO SATURDAY MORNING.
* AT 10:15 AM THURSDAY THE STAGE WAS 5.0 FEET. 
* RECORD FLOODING IS FORECAST WITH A CREST OF AROUND 10.2 FEET 
  LATE THIS AFTERNOON.
* FLOOD STAGE IS 10.0 FEET. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON JUN 28 1998.

$$

DFC
1 follow-up statement
603 
WGUS43 KMPX 240205
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
905 PM CDT THU SEP 23 2010

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...WISCONSIN... 

  MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND 
  WASHINGTON COUNTIES
  MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA...WASHINGTON
  AND PIERCE COUNTIES


  REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY
  MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND 
  NICOLLET COUNTIES
  MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT 
  COUNTIES
  N BRANCH MDL FORK ZUMBRO RIVER AT PINE ISLAND AFFECTING GOODHUE AND
  OLMSTED COUNTIES
  MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND AFFECTING GOODHUE COUNTY
  NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO AFFECTING GOODHUE COUNTY
  COTTONWOOD RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND 
  NICOLLET COUNTIES
  MINNESOTA RIVER AT MANKATO AFFECTING BLUE EARTH AND NICOLLET 
  COUNTIES
  MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY 
  COUNTIES
  MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES
  MINNESOTA RIVER AT SHAKOPEE AFFECTING CARVER...HENNEPIN AND SCOTT 
  COUNTIES
  CHIPPEWA RIVER AT EAU CLAIRE AFFECTING EAU CLAIRE COUNTY
  EAU CLAIRE RIVER NEAR FALL CREEK  AFFECTING EAU CLAIRE COUNTY
  CHIPPEWA RIVER AT DURAND AFFECTING BUFFALO AND PEPIN COUNTIES
.THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF THREE TO SIX 
 INCHES AMOUNTS WITH SOME LOCALLY HIGHER AMOUNTS EXCEEDING OVER NINE INCHES
 OVER THE PAST 24 HOURS AND FORECAST PRECIPITATION UP TO HALF INCH
 OVER THE NEXT 48 HOURS.  HEAVY RAINS COULD CAUSE RIVER 
 LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER 
 SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP 
 STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&&

MNC049-109-250805-
/O.CON.KMPX.FL.W.0042.000000T0000Z-000000T0000Z/
/PILM5.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE N BRANCH MDL FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL FURTHER NOTICE.
* FOR PINE ISLAND, NO OBSERVED STAGE VALUE IS AVAILABLE.
* FLOOD STAGE IS 9.0 FEET. 

$$

MNC049-250804-
/O.CON.KMPX.FL.W.0041.000000T0000Z-100926T0518Z/
/PNLM5.3.ER.100923T1301Z.100924T0300Z.100924T1718Z.UU/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* UNTIL LATE SATURDAY NIGHT.
* AT  6:30 PM THURSDAY THE STAGE WAS 23.9 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 


$$

MNC049-250804-
/O.CON.KMPX.FL.W.0040.000000T0000Z-000000T0000Z/
/WGOM5.3.ER.100923T0640Z.100924T0400Z.000000T0000Z.NR/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE NORTH FORK ZUMBRO RIVER ABOVE WANAMINGO.
* UNTIL FURTHER NOTICE.
* AT  8:30 PM THURSDAY THE STAGE WAS 22.5 FEET. 
* MAJOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.5 FEET BY 
  TONIGHT THEN BEGIN FALLING.


$$

WIC035-250804-
/O.EXT.KMPX.FL.W.0035.100925T0620Z-100929T0234Z/
/ECLW3.3.ER.100925T0620Z.100926T0600Z.100927T1434Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE CHIPPEWA RIVER AT EAU CLAIRE.
* FROM LATE FRIDAY NIGHT TO TUESDAY EVENING.
* AT  6:15 PM THURSDAY THE STAGE WAS 764.2 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 773.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 777.5 FEET BY EARLY SUNDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 778.0 FEET...WATER BEGINS TO ENCROACH ON THE APPROACH 
  ROAD TO THE MADISON STREET BRIDGE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 777.0 
  FEET ON SEP 10 1938.

$$

WIC035-250804-
/O.EXT.KMPX.FL.W.0036.100924T1248Z-100927T1800Z/
/FLCW3.3.ER.100924T1248Z.100925T1200Z.100927T0000Z.NR/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE EAU CLAIRE RIVER NEAR FALL CREEK .
* FROM FRIDAY MORNING TO MONDAY AFTERNOON.
* AT  7:00 PM THURSDAY THE STAGE WAS 7.1 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 17.6 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.6 FEET
  ON MAR 31 1967.

$$

WIC011-091-250804-
/O.EXT.KMPX.FL.W.0037.100926T0600Z-100930T0600Z/
/DURW3.3.ER.100926T0600Z.100927T1200Z.100929T1200Z.NR/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE CHIPPEWA RIVER AT DURAND.
* FROM LATE SATURDAY NIGHT TO THURSDAY SEPTEMBER 30.
* AT  8:00 PM THURSDAY THE STAGE WAS 7.9 FEET. 
* RECORD FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 17.5 FEET BY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 17.5 FEET...THE SOUTHWEST SIDE OF THE CITY BEGINS 
  EXPERIENCING FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.9 FEET
  ON APR 2 1967.

$$

MNC013-015-103-250804-
/O.EXT.KMPX.FL.W.0038.100924T0158Z-101001T1312Z/
/NWUM5.3.ER.100924T0026Z.100926T0600Z.100930T1912Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE COTTONWOOD RIVER AT NEW ULM.
* FROM THIS EVENING TO FRIDAY OCTOBER 01.
* AT  8:00 PM THURSDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY 
  EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  THURSDAY EARLY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.2 FEET
  ON APR 25 2001.

$$

MNC013-015-103-250804-
/O.CON.KMPX.FL.W.0034.000000T0000Z-000000T0000Z/
/NULM5.2.ER.000000T0000Z.100930T0600Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MINNESOTA RIVER AT NEW ULM.
* UNTIL FURTHER NOTICE.
* FOR NEW ULM, NO OBSERVED STAGE VALUE IS AVAILABLE.
* FLOOD STAGE IS 796.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 801.7 
  FEET EARLY THURSDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 799.8 
  FEET ON APR 4 2009.

$$

MNC013-103-250804-
/O.EXT.KMPX.FL.W.0044.100924T1800Z-101001T0730Z/
/MNKM5.2.ER.100924T1800Z.100926T0600Z.100930T1330Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MINNESOTA RIVER AT MANKATO.
* FROM FRIDAY AFTERNOON TO FRIDAY OCTOBER 01.
* AT  8:00 PM THURSDAY THE STAGE WAS 18.6 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 25.5 FEET...FLOOD WATERS CAUSE BARRIERS TO BE PLACED ON 
  THE EAST SHOULDER OF HIGHWAY 169 AT ROGERS CREEK. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 26.5 FEET
  ON APR 27 2001.

$$

MNC079-139-143-250804-
/O.EXT.KMPX.FL.W.0045.100925T0000Z-000000T0000Z/
/HENM5.2.ER.100925T0000Z.100927T1800Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MINNESOTA RIVER AT HENDERSON.
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT  8:00 PM THURSDAY THE STAGE WAS 727.8 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 732.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE 
  TO RISE TO NEAR 737.1 FEET BY MONDAY EARLY AFTERNOON.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 737.6 
  FEET ON MAR 22 2010.

$$

MNC019-139-250804-
/O.EXT.KMPX.FL.W.0046.100925T1100Z-000000T0000Z/
/JDNM5.2.ER.100925T1100Z.100929T0000Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MINNESOTA RIVER NEAR JORDAN.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT  8:00 PM THURSDAY THE STAGE WAS 18.1 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 25.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 32.2 FEET BY TUESDAY EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 32.2 FEET
  ON APR 29 2001.

$$

MNC019-053-139-250804-
/O.EXT.KMPX.FL.W.0047.100926T0412Z-000000T0000Z/
/SKPM5.2.ER.100926T0412Z.100929T1200Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MINNESOTA RIVER AT SHAKOPEE.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE.
* FOR SHAKOPEE, NO OBSERVED STAGE VALUE IS AVAILABLE.
* FLOOD STAGE IS 708.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 718.6 
  FEET WEDNESDAY MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 718.1 
  FEET ON APR 19 2001.

$$

MNC037-053-139-250804-
/O.CON.KMPX.FL.W.0048.100926T1029Z-000000T0000Z/
/SAVM5.2.ER.100926T1029Z.101001T0000Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE MINNESOTA RIVER AT SAVAGE.
* FROM LATE SATURDAY NIGHT UNTIL FURTHER NOTICE.
* AT  8:00 PM THURSDAY THE STAGE WAS 694.6 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 702.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY MORNING AND CONTINUE TO
  RISE TO NEAR 711.8 FEET BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 710.5 FEET...FLOOD WATERS BEGIN TO BACK UP EAGLE CREEK 
  AND BLOCK THE HIGHWAY 101 FRONTAGE ROAD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 711.7 
  FEET ON APR 15 1951.

$$

MNC037-123-163-250804-
/O.NEW.KMPX.FL.W.0049.100928T2100Z-000000T0000Z/
/STPM5.2.ER.100928T2100Z.101001T0000Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT ST PAUL.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  8:15 PM THURSDAY THE STAGE WAS 6.7 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 16.9 FEET BY EARLY FRIDAY MORNING.
* IMPACT...AT 17.0 FEET...SECONDARY FLOOD WALLS ARE DEPLOYED AT ST 
  PAUL AIRPORT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.3 FEET
  ON MAY 16 1986.

$$

MNC037-163-WIC093-250804-
/O.NEW.KMPX.FL.W.0050.100928T2248Z-000000T0000Z/
/HSTM5.2.ER.100928T2248Z.101001T0000Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT  7:00 AM THURSDAY THE STAGE WAS 7.2 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 17.8 FEET BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 19.0 FEET...FLOOD WATERS BEGIN TO AFFECT EASTERN 
  PORTIONS OF HASTINGS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 17.2 FEET
  ON MAR 25 2010.

$$

MNC127-250804-
/O.CON.KMPX.FL.W.0039.000000T0000Z-000000T0000Z/
/RWDM5.1.ER.000000T0000Z.100926T1200Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

THE FLOOD WARNING CONTINUES FOR 
  THE REDWOOD RIVER NEAR REDWOOD FALLS.
* UNTIL FURTHER NOTICE.
* AT  7:00 PM THURSDAY THE STAGE WAS 7.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.2 FEET BY 
  SUNDAY MORNING THEN BEGIN FALLING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET
  ON MAR 14 2007.

$$

MNC139-240235-
/O.CAN.KMPX.FL.W.0043.000000T0000Z-100925T1251Z/
/SNCM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 PM CDT THU SEP 23 2010

* AT  6:45 PM THURSDAY THE STAGE WAS 6.4 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON JUN 28 1998.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Sep 23, 6:34 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 23, 6:34 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 AM CDT THU SEP 23 2010

.AVIATION... /12Z TAF ISSUANCE/

LOW PRESSURE BEGINNING TO MAKE ITS WAY INTO NEBRASKA THIS MORNING
FROM COLORADO. A WARM FRONT NORTHEAST FROM THE LOW TO SOUTHERN MN
HAS STRUGGLED TO MOVE NORTH OVERNIGHT WITH PERSISTENT SHOWERS AND
THUNDERSTORMS ACROSS SOUTHERN MN. THE LOW IS STILL ON TRACK TO
MOVE INTO SW MN BY THIS AFTERNOON AND PASS CLOSE TO KMSP THIS
EVENING...BEFORE HEADING NORTHEAST ACROSS WI OVERNIGHT. THIS WILL
PULL THE WARM FRONT NORTH TODAY WITH AREAS EAST AND SOUTH OF THE
LOW VULNERABLE TO HEAVY SHOWERS AND THUNDERSTORMS ALONG WITH
SEVERE POTENTIAL THIS AFTERNOON/EVENING. CEILINGS PRETTY MUCH AT
OR BELOW 010 THIS MORNING SHOULD IMPROVE SOME FOR KMSP/KEAU BY
THIS AFTERNOON AS THE WARM FRONT LIFTS NORTH. THE OTHER TAF SITES
WILL BE ALONG AND NORTH OF THE TRACK OF THE LOW WITH CEILINGS
STAYING ABOUT THE SAME. MVFR VISIBILITIES OR LOWER IN THE
SHOWERS/THUNDERSTORMS. WINDS WILL BECOME WESTERLY IN THE WAKE OF
THE LOW TONIGHT WITH SPEEDS INCREASING TO 15 TO 20 KNOTS WITH
GUSTS IN THE 20 TO 30 KNOT RANGE. THIS WILL PERSIST FOR KMSP IN
THE 24/12Z-18Z TIME FRAME. CEILINGS GRADUALLY LIFTING TO MVFR
TONIGHT.

KMSP...HEAVY SHOWERS AND THUNDER POTENTIAL WILL SPREAD INTO THE
AIRPORT BY MID MORNING AS A WARM FRONT OVER SOUTHERN MN LIFTS
NORTH. BETTER THREAT FOR THUNDER THIS AFTERNOON AS LOW PRESSURE
APPROACHES FROM SW MN. CEILINGS AOB 010 THIS MORNING SHOULD BECOME
010-020 WITH THE PASSAGE OF THE WARM FRONT. THE LOW WILL PASS KMSP
THIS EVENING ALONG WITH A COLD FRONT MOVING THROUGH. THIS WILL
TAPER OF THE RAIN. WINDS WILL BECOME WESTERLY DURING THE EVENING
WITH SPEEDS INCREASING TO 15 TO 20 KNOTS. WINDS SPEEDS FRIDAY
MORNING EXPECTED TO BE NEAR 20 KNOTS FOR A TIME WITH GUSTS NEAR
30 FROM THE WEST-NORTHWEST.

&&

.DISCUSSION... /ISSUED 413 AM CDT THU SEP 23 2010/

A RECORD RAINFALL AND FLOODING EVENT CONTINUES TO UNFOLD ACROSS
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING.
ISOLATED RAINFALL AMOUNTS EXCEEDING 7 INCHES HAVE BEEN REPORTED
IN SOUTH CENTRAL MN...WHERE TOTALS OF 4 TO 6 INCHES ARE COMMON.
THE BULK OF THE MODEL SOLUTIONS HAVE NOT CAPTURED THE
PLACEMENT/MAGNITUDE OF THE QPF...WITH THE EXCEPTION OF THE GFS
WHICH HAS DONE FAIRLY WELL. HAVE THEREFORE LEANED TOWARD THE
23.00Z GFS FOR TODAY/S FORECAST. MANY FEATURES WILL CONTINUE TO
PROVIDE THE SUPPORT FOR THE CONTINUANCE OF WIDESPREAD PRECIPITATION
TODAY...INCLUDING SEVERAL SHORTWAVES EJECTING OUT AHEAD OF THE
GREAT BASIN TROUGH. SAID WAVES WILL CONTINUE TO SUPPLY A FEED OF
MOISTURE INTO THE AREA...WITH PWAT VALUES FORECAST TO SURGE TO
OVER 2 INCHES NEARLY CWA-WIDE...WHICH WOULD BE A NEAR RECORD
SEPTEMBER PWAT FOR KMSP/KSTC /2.07 IS THE RECORD SET BACK ON THE
2ND OF SEPTEMBER IN 1953/. FORCING WILL BE SUPPLIED BY THE
COUPLING OF THE POLAR AND SUBTROPICAL JETS...WHICH WILL PROVIDE
STRONG UPPER LEVEL DIVERGENCE THIS MORNING. THERE IS SOME HOPE
THAT THE AREAS OF WEST/SOUTH CENTRAL MN THAT WERE HARDEST HIT
OVERNIGHT WILL HAVE SOME RELIEF FROM THE HEAVIER PRECIP LATER
TODAY...AS MID LEVEL DRYING /ALREADY SHOWING UP ON WATER VAPOR
IMAGERY OVER WESTERN NE AND SD/ WORKS INTO SOUTHWESTERN MN THIS
AFTERNOON.

IN ADDITION TO THE HEAVY RAINFALL THREAT...SEVERE WEATHER IS ALSO
A POTENTIAL FOR MUCH OF CENTRAL/SOUTHERN MN AND WEST CENTRAL WI
THIS AFTERNOON...WITH THE SFC LOW CIRCA 995MB EXPECTED TO BE
CENTERED NEAR THE TWIN CITIES METRO AT 00Z FRIDAY. WHILE THE
ONGOING PRECIPITATION AND CLOUD DEBRIS WILL LIKELY LIMIT
DESTABILIZATION...THE AFOREMENTIONED DRY PUNCH COULD AUGMENT
INSTABILITY. IF STORMS CAN DEVELOP...THE ENVIRONMENT WILL SURELY
BE SUPPORTIVE OF SUPERCELLS.

THE TROUGH AND PV ANAMOLY SHIFT NORTH/EAST OF THE AREA BETWEEN 00Z
AND 12Z FRIDAY...SO PRECIPITATION IS ANTICIPATED TO COME TO AN END
OVER WEST/SOUTH CENTRAL MN THIS EVE. A FEW SHOWERS WILL LINGER FROM
CENTRAL MN INTO WEST CENTRAL WI ON FRIDAY.

ANOTHER NORTHERN STREAM SHORTWAVE WILL PIGGY BACK ON THE ONE FROM
TODAY/FRIDAY...AND DIVE SOUTH ACROSS MN/WI ON SATURDAY. QPF
AMOUNTS WILL BE MUCH LIGHTER WITHOUT THE INFLUENCE OF GULF
MOISTURE AND CONSIDERING THE PROGRESSIVE NATURE OF THE WAVE. AMOUNTS
AROUND A FEW TENTHS OF AN INCH OR LESS ARE EXPECTED.

HIGH PRESSURE BUILDS INTO THE REGION ON SUNDAY THROUGH THE MIDDLE
OF THE UPCOMING WEEK...WITH ATTENDANT DRY CONDITIONS EXPECTED.

TEMPERATURES WILL RANGE FROM 60 TO 75 DEGREES TODAY...WITH COOLER
READINGS IN THE UPPER 50S TO MID 60S EXPECTED FOR FRIDAY AND
SATURDAY. HIGH TEMPS ARE EXPECTED TO MODERATE INTO THE UPPER 60S
AND LOWER 70S BY MONDAY AS THE MID LEVEL RIDGE BUILDS TOWARD THE
CENTRAL CONUS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-BLUE EARTH-
     BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-FARIBAULT-
     FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI
     PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-
     SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-
     WATONWAN-WRIGHT-YELLOW MEDICINE.

WI...FLOOD WATCH THROUGH FRIDAY MORNING FOR BARRON-CHIPPEWA-DUNN-EAU
     CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.

&&

RAH/LS
Hazardous weather outlook, Sep 23, 4:47 AM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
447 AM CDT THU SEP 23 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
447 AM CDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL CONTINUE ACROSS MUCH OF THE AREA TODAY.
FLOODING HAS BEEN REPORTED IN SEVERAL LOCATIONS ACROSS SOUTHERN
MINNESOTA...WHERE RAINFALL TOTALS OF 5 TO 8 INCHES WERE COMMON
AS OF EARLY THURSDAY MORNING. THE ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THE THREAT FOR FLASH FLOODING...AND
WILL LIKELY RESULT IN FLOODING OF MANY AREA STREAMS AND RIVERS.

IN ADDITION...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF
THE COLD FRONT THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTH
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE PRIMARY THREATS
WOULD BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. A
TORNADO CANNOT BE RULED OUT EITHER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINFALL EXPECTED FROM THE WEDNESDAY AND THURSDAY STORM
SYSTEM WILL LEAD TO RISES ON MANY LOCAL STREAMS AND RIVERS. THIS
MAY RESULT IN SEVERAL RIVERS REACHING OR EXCEEDING FLOOD
STAGE...ESPECIALLY ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN...FROM LATER THIS WEEK INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST
CENTRAL WISCONSIN.

In the hours before

Local storm report, Sep 23, 8:25 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 AM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       ALDEN                   43.67N 93.57W
09/23/2010  M7.00 INCH       FREEBORN           MN   BROADCAST MEDIA

&&

MTF
Local storm report, Sep 23, 8:34 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
834 AM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       6 S ST JAMES            43.90N 94.63W
09/23/2010  M8.00 INCH       WATONWAN           MN   PUBLIC

            SMALL LAKE LEVELS IN THE AREA HAVE INCREASED MARKEDLY.

&&

MTF
Local storm report, Sep 23, 9:18 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
918 AM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HEAVY RAIN       1 SW SOUTH BRANCH       43.87N 94.57W
09/23/2010  M9.82 INCH       WATONWAN           MN   TRAINED SPOTTER

&&

DEVINNY
Local storm report, Sep 23, 9:24 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
924 AM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      TRUMAN                  43.83N 94.44W
09/23/2010                   MARTIN             MN   EMERGENCY MNGR

            ROADS FLOODED IN TRUMAN. FOUR TO FIVE FEET OF WATER IN
            BASEMENTS. EGRESS WINDOWS BROKEN DUE TO FLOODING.

&&

DEVINNY
Local storm report, Sep 23, 9:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
946 AM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            ST JAMES                43.98N 94.63W
09/23/2010                   WATONWAN           MN   TRAINED SPOTTER

            NUMEROUS STREETS UNDERWATER WITH SOME CLOSED. A FEW
            APARTMENTS HAVE BEEN EVACUATED DUE TO WATER.

0940 AM     HEAVY RAIN       ST JAMES                43.98N 94.63W
09/23/2010  M8.75 INCH       WATONWAN           MN   TRAINED SPOTTER

&&

MTF
Local storm report, Sep 23, 9:56 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
956 AM CDT THU SEP 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HEAVY RAIN       2 NW KIESTER            43.56N 93.75W
09/23/2010  M4.20 INCH       FARIBAULT          MN   TRAINED SPOTTER

            STORM TOTAL THUS FAR

&&

TRH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:39 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan51 min
Sep 22, 7:44 PM CDTFlash Flood WarningMPXBrown, Redwood6 hr
Sep 22, 8:22 PM CDTSevere Thunderstorm WarningMPXFaribault38 min
Sep 22, 8:50 PM CDTRiver Flood WatchMPXBlue Earth, Nicollet36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXLe Sueur, Scott, Sibley36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXDakota, Hennepin, Scott36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXDakota, Ramsey, Washington36 hr
Sep 22, 8:50 PM CDTRiver Flood WatchMPXDakota, Washington36 hr
Sep 22, 8:51 PM CDTSpecial Weather StatementMPXBlue Earth39 min
Sep 22, 9:05 PM CDTRiver Flood WarningMPXBlue Earth, Brown, Nicollet10 days
Sep 22, 9:05 PM CDTRiver Flood WarningMPXRedwood15 days
Sep 22, 9:15 PM CDTSevere Thunderstorm WarningMPXBlue Earth45 min
Sep 22, 9:21 PM CDTAreal Flood WarningMPXBlue Earth, Watonwan4 hr
Sep 22, 9:27 PM CDTSevere Thunderstorm WarningMPXFaribault33 min
Sep 22, 10:36 PM CDTSpecial Weather StatementMPXWaseca39 min
Sep 22, 11:16 PM CDTAreal Flood WarningMPXBlue Earth, Brown, Faribault, Freeborn, Le Sueur, Martin and 6 more10 hr
Sep 23, 12:14 AM CDTAreal Flood WarningMPXGoodhue9 hr
Sep 23, 12:14 AM CDTSpecial Weather StatementMPXSteele31 min
Sep 23, 12:30 AM CDTRiver Flood WarningMPXGoodhue45 hr
Sep 23, 1:10 AM CDTRiver Flood WarningMPXGoodhue68 hr
Sep 23, 1:49 AM CDTRiver Flood WarningMPXGoodhue, Olmsted34 hr
Sep 23, 3:01 AM CDTFlash Flood WarningMPXBlue Earth, Faribault, Freeborn, Goodhue, Martin, Rice and 2 more6 hr
Sep 23, 6:28 AM CDTFlash Flood WarningMPXBrown, Le Sueur, Nicollet, Redwood, Watonwan3 hr
Sep 23, 8:39 AM CDTFlash Flood WarningMPXBlue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 11 more6 hr
Sep 23, 11:55 AM CDTRiver Flood WarningMPXBlue Earth, Nicollet10 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley15 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXCarver, Scott19 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXCarver, Hennepin, Scott18 days
Sep 23, 11:55 AM CDTRiver Flood WarningMPXDakota, Hennepin, Scott19 days
Sep 23, 12:06 PM CDTRiver Flood WatchMPXDakota, Goodhue5 days
Sep 23, 12:06 PM CDTRiver Flood WatchMPXDakota, Goodhue5 days
Sep 23, 2:25 PM CDTAreal Flood WarningMPXBlue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 8 more48 hr
Sep 23, 5:28 PM CDTAreal Flood WarningMPXYellow Medicine6 hr

Nearby

River Flood Warnings in Minnesota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.